What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 26, 5:25 PM CST, 15 minutes earlier.
Area forecast discussion, Jun 26, 5:25 PM CST, 15 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
625 PM CDT Wed Jun 26 2019
.UPDATE...
Issued at 625 PM CDT Wed Jun 26 2019
Updated for 00Z aviation forecast discussion.
&&
.SHORT TERM...(Tonight through Friday night)
Issued at 255 PM CDT Wed Jun 26 2019
So much for our nice quiet week. Convection is already firing in
southeast Missouri, ahead of an MCV northeast of KSGF. CAPE of
3000J/kg or more has developed over the region, but the wind
fields are incredibly weak. While there may be a few strong
updrafts, they should be pulsy for the most part. The storms will
move very slowly eastward, and are not expected to make it to our
eastern counties before dying off around sunset.
The fly in the ointment is the potential for some enhanced low
and mid-level flow south of the approaching MCV. If it shows up,
slightly better storm organization is possible, leading to greater
coverage of severe weather and some possibility of a Severe Watch.
SPC is monitoring the situation. However, for now we are expecting
a few pulsy severe storms with damaging winds and large hail both
possible.
Torrential rain is expected with any thunderstorms this afternoon.
The extreme instability and very slow motion of the storms
currently, will result in some minor flood potential, but the
storms should not last long enough in any one place to result in
major flash flooding. However, given the terrain, some isolated
flash flooding cannot be ruled out.
Most of the 12Z guidance, both CAMs and larger-scale models,
indicate that the MCV will linger over southeast Missouri tonight
through Thursday, resulting in persistent convection with a heavy
rainfall threat. This is quite a change from the previous
forecast, so have jacked up PoPs to likely levels over portions of
southeast Missouri tonight into Thursday, and have leaned closely
to the WPC QPF.
Storm total QPF from this afternoon through Thursday evening has
3-4" of rain over Carter and Ripley counties with just under an
inch along the Mississippi River. Considered a Flash Flood Watch,
but it is a small area and a rather new development in the
guidance, so will settle for a strong mention in the HWO for now.
If more widespread heavy rain falls this afternoon, it may
increase confidence for a Flash Flood Watch issuance this evening.
As the MCV slips south of the area later Thursday and Thursday
night, the ridge aloft will build overhead resulting in dry
conditions late Thursday night through Friday night.
High temperatures Thursday will be dependent on the coverage and
persistence of convection. Wouldn't be surprised to see portions
of southeast Missouri stay in the lower 80s, but most of the area
will see highs near 90 with heat indices in the middle 90s.
Similar heat and humidity is expected throughout the region Friday
afternoon. However, a few locations in southeast Missouri may
reach triple digits, especially where the heavy rains fall through
Thursday.
.LONG TERM...(Saturday through Wednesday)
Issued at 255 PM CDT Wed Jun 26 2019
Main forecast challenges for the extended forecast period will be
the placement of diurnal convection (if any) and any impact that may
have on heat index values approaching 100 degrees at some locations
late in the weekend and early next week.
The MVC (Mesoscale Vorticity Center/Circulation) over southwest
Missouri this morning may play a factor in reinforcing the weak
troughing over the southeast U.S. in the near term. However, the
medium range deterministic guidance suggests a range of influence
for convective development in the WFO PAH forecast area, with or
without the the existence of the aforementioned MCV.
The CMC (Canadian) guidance is very robust in developing a closed
low and retrograding this low westward along the Gulf Coast. The GFS
suggests an inverted trough will develop and also slowly move west
along the Gulf Coast. Finally, the ECMWF (European) shows little
deepening or translation of the southeast U.S. trough. All of the
deterministic guidance does build the middle/upper level ridge axis
from the desert Southwest into the Central Plains and Middle
Mississippi Valley, with some low to middle level ridge intrusion
from the southeast Atlantic basin.
The main uncertainty will be the location of the middle/upper level
shear axis on the ridge through the WFO PAH forecast area. If it is
further north (e.g. Interstate 64 corridor of southeast Illinois and
southwest Indiana ), most of the WFO PAH forecast area could see
diurnal (mainly afternoon and early evening) convective activity.
However, any convective activity would be scattered in coverage at
best, focused in mesoscale/microscale pools of high theta-e air and
pockets of surface differential heating/boundary. Most storms would
be outflow-dominated, with the best potential of gusty winds near
drier air aloft, mainly along the mid/upper level ridge shear axis.
Precipitable water values of 1.2 to 1.6 inches are not overly
impressive in the extended time period, but could yield an hourly
rainfall rate in excess of three-quarters of an inch, which could
lead to extremely isolated water issues.
With all that said, strongly prefer the influence of the ECMWF,
leading to a drier, more hot and humid, forecast solution. This is
in line with the National Blend of Models (NBM) initialization.
Given the weak upper level wind fields, the Canadian and GFS appears
a little over done with respect to convection coverage and QPF.
The ridge appears to weaken toward the end of the forecast period,
so left a better chance for shower and thunderstorm development in
place from late Tuesday through next Wednesday.
Raised max temperatures 1-2 degrees to account for the better
coverage/duration of sunshine (insolation) over the WFO PAH forecast
area early next This will likely lead to a rise in heat index
values into the 95 to 100 degree range over part of the WFO PAH
forecast area Sunday into Monday.
&&
.AVIATION...
Issued at 625 PM CDT Wed Jun 26 2019
Scattered showers and storms across a good part of the area.
Given areal extent of the activity, opted for a tempo for a few
hours. We will have to see how instability wanes with the setting
sun to see about extending the chances. There is a decent signal
for convection straddling 12Z, mainly over KCGI and KPAH.
Otherwise, plenty of moisture around for sct-bkn cumulus.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Jun 26, 2:21 PM CST, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
321 PM CDT Wed Jun 26 2019
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-271000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
321 PM CDT Wed Jun 26 2019
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
Numerous thunderstorms over the Ozark Foothills of southeast
Missouri will produce torrential rainfall of 2 inches or more as
they move very slowly eastward across the remainder of southeast
Missouri through sunset. Flash flooding will be a major concern,
and a few severe storms with large hail and damaging winds will
also be possible. Other more isolated storms may develop elsewhere
across the region through sunset. A stray storm could briefly
pulse up to near severe levels to produce gusty winds and hail,
along with heavy rainfall.
Scattered to numerous thunderstorms are expected to develop
primarily over southeast Missouri tonight, mainly after midnight.
These storms will pose a heavy rainfall and flash flooding
threat.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Scattered to numerous thunderstorms are expected to continue
across southeast Missouri and possibly spread to southern Illinois
and west Kentucky Thursday. These storms will pose a heavy
rainfall and flash flooding threat. The flash flooding potential
will be greatest over southeast Missouri. Expect rapid rises on
area rivers.
A chance of thunderstorms is forecast mainly Tuesday afternoon
and evening. Locally heavy rain, occasional lightning, and gusty
winds would be the primary weather hazards.
.SPOTTER INFORMATION STATEMENT...
Spotter activation for severe weather cannot be ruled out late
this afternoon over southeast Missouri and southern Illinois.
Spotters should also report any heavy rainfall and flooding.
DRS/Smith
In the hours before
Local storm report, Jun 26, 4:28 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
528 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 3 E JACKSON 37.38N 89.62W
06/26/2019 E1.75 INCH CAPE GIRARDEAU MO BROADCAST MEDIA
REPORTED ON I-55 AT MILE MARKER 102.
&&
DWSSpecial weather statement, Jun 26, 4:33 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Paducah KY
533 PM CDT Wed Jun 26 2019
ILZ076-077-262315-
Edwards IL-Wayne IL-
533 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WAYNE AND NORTHERN
EDWARDS COUNTIES UNTIL 615 PM CDT...
At 533 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Xenia to 6 miles southwest of Cisne to 8
miles northwest of Albion. Movement was northeast at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
West Salem, Cisne, Jeffersonville, Bone Gap, Mount Erie and
Johnsonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3860 8815 3857 8815 3857 8797 3843 8796
3843 8852 3858 8870 3861 8870
TIME...MOT...LOC 2233Z 205DEG 13KT 3861 8872 3846 8853 3844 8819
SMITHLocal storm report, Jun 26, 5:06 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
606 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL WEST FRANKFORT 37.90N 88.92W
06/26/2019 M1.00 INCH FRANKLIN IL EMERGENCY MNGR
&&
DWSLocal storm report, Jun 26, 5:12 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
612 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG EAST PRAIRIE 36.78N 89.38W
06/26/2019 MISSISSIPPI MO BROADCAST MEDIA
LARGE LIMBS DOWN.
&&
RLSLocal storm report, Jun 26, 5:34 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
634 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND GST CAIRO 37.01N 89.18W
06/26/2019 E50 MPH ALEXANDER IL TRAINED SPOTTER
&&
RLSLocal storm report, Jun 26, 5:35 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
635 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST WICKLIFFE 36.97N 89.09W
06/26/2019 E50 MPH BALLARD KY TRAINED SPOTTER
ONE TREE REPORTED DOWN.
&&
RLS